Alert archive / Washington / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 10, 2013, 3:11 AM PDT. It took effect at Jul 10, 2013, 2:00 PM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 3:11 AM PDT (10:11 UTC)
- In effect from
- Jul 10, 2013, 2:00 PM PDT
- Expired
- Jul 11, 2013, 9:00 PM PDT
- In force
- 31 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
046 WWUS86 KOTX 101011 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 311 AM PDT WED JUL 10 2013 ...PASSING DRY COLD FRONTS WILL BRING GUSTY WIND AND LOW RELATIVE HUMIDITIES TO LOWLAND LOCATIONS WEDNESDAY AND THURSDAY DURING THE AFTERNOON AND EARLY EVENING HOURS... .A DRY COLD FRONT PASSAGE ON WEDNESDAY WILL RESULT IN BREEZY WINDS AND LOW RELATIVE HUMIDITY FROM CASCADE VALLEYS TO THE IDAHO BORDER. BREEZY WINDS AND DRY CONDITIONS WILL CONTINUE THROUGH MUCH OF THE DAY ON THURSDAY. THE MOST CRITICAL TIMES OF WINDS AND LOW RELATIVE HUMIDITIES WILL BE FROM 2PM TO 8PM WITH LIGHTER WINDS AND FAIR RH RECOVERIES EXPECTED DURING THE OVERNIGHT HOURS. THERE IS ALSO A SMALL CHANCE FOR DRY LIGHTNING ACROSS THE PALOUSE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. WAZ673-674-676-677-102000- /O.UPG.KOTX.FW.A.0001.130710T2100Z-130712T0400Z/ /O.NEW.KOTX.FW.W.0002.130710T2100Z-130712T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 311 AM PDT WED JUL 10 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...674...676 AND 677... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH IN THE COLUMBIA BASIN...WEST PLAINS...AND PALOUSE. IN THE WENATCHEE RIVER VALLEY...WATERVILLE PLATEAU...AND KITTITAS VALLEY...NORTHWEST WINDS SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH.. * RELATIVE HUMIDITIES: 12 TO 23 PERCENT. * TEMPERATURES: IN THE 90S WEDNESDAY AFTERNOON THEN 80'S THURSDAY AFTERNOON. * TIMING: CRITICAL WIND AND RELATIVE HUMIDITY THRESHOLDS WILL BE BETWEEN 2PM AND 8PM WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * LIGHTNING: ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PALOUSE OR SOUTHERN ZONE 674 WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING WITH LAL'S OF 2. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
6 follow-up statements
606 WWUS86 KOTX 101950 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1250 PM PDT WED JUL 10 2013 ...PASSING DRY COLD FRONTS WILL BRING GUSTY WIND AND LOW RELATIVE HUMIDITY TO LOWLAND LOCATIONS WEDNESDAY AND THURSDAY DURING THE AFTERNOON AND EARLY EVENING HOURS... .A DRY COLD FRONT PASSAGE THIS AFTERNOON WILL RESULT IN INCREASED WIND AND LOW RELATIVE HUMIDITY FROM THE CASCADE VALLEYS TO THE IDAHO BORDER. BREEZY WINDS AND DRY CONDITIONS WILL CONTINUE THROUGH MUCH OF THE DAY ON THURSDAY. THE MOST CRITICAL TIMES OF WINDS AND LOW RELATIVE HUMIDITY WILL BE FROM 2PM TO 8PM WITH LIGHTER WINDS AND FAIR RH RECOVERIES EXPECTED DURING THE OVERNIGHT HOURS. THERE IS ALSO A SMALL CHANCE FOR DRY LIGHTNING ACROSS THE PALOUSE TONIGHT INTO EARLY THURSDAY MORNING. WAZ673-674-676-677-111200- /O.CON.KOTX.FW.W.0002.130710T2100Z-130712T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 1250 PM PDT WED JUL 10 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...674... 676 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH IN THE COLUMBIA BASIN...WEST PLAINS...AND PALOUSE. IN THE WENATCHEE RIVER VALLEY...WATERVILLE PLATEAU...AND KITTITAS VALLEY... NORTHWEST WINDS SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY: 12 TO 23 PERCENT. * TIMING: CRITICAL WIND AND RELATIVE HUMIDITY THRESHOLDS WILL BE BETWEEN 2PM AND 8PM WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * LIGHTNING: ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PALOUSE OR SOUTHERN ZONE 674 TONIGHT INTO EARLY THURSDAY MORNING WITH LAL OF 3. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
492 WWUS86 KOTX 110046 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 546 PM PDT WED JUL 10 2013 ...PASSING DRY COLD FRONTS WILL BRING GUSTY WIND AND LOW RELATIVE HUMIDITY TO LOWLAND LOCATIONS TODAY AND THURSDAY DURING THE AFTERNOON AND EARLY EVENING HOURS... .A DRY COLD FRONT PASSAGE THIS AFTERNOON WILL RESULT IN INCREASED WIND AND LOW RELATIVE HUMIDITY FROM THE CASCADE VALLEYS TO THE IDAHO BORDER. BREEZY WINDS AND DRY CONDITIONS WILL CONTINUE THROUGH MUCH OF THE DAY ON THURSDAY. THE MOST CRITICAL TIMES OF WINDS AND LOW RELATIVE HUMIDITY WILL BE FROM 2PM TO 8PM WITH LIGHTER WINDS AND FAIR RH RECOVERIES EXPECTED DURING THE OVERNIGHT HOURS. THERE IS ALSO A SMALL CHANCE FOR DRY LIGHTNING ACROSS THE PALOUSE LATE TONIGHT INTO EARLY THURSDAY MORNING. WAZ684-110400- /O.EXB.KOTX.FW.W.0002.000000T0000Z-130711T0400Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 546 PM PDT WED JUL 10 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 684... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684). * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH IN THE OKANOGAN AND METHOW VALLEYS. * RELATIVE HUMIDITY: 12 TO 20 PERCENT. * TIMING: CRITICAL WIND AND RELATIVE HUMIDITY THRESHOLDS WILL BE THROUGH 9PM TONIGHT. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ673-674-676-677-111300- /O.CON.KOTX.FW.W.0002.000000T0000Z-130712T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 546 PM PDT WED JUL 10 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...674... 676 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH IN THE COLUMBIA BASIN...WEST PLAINS...AND PALOUSE. IN THE WENATCHEE RIVER VALLEY...WATERVILLE PLATEAU...AND KITTITAS VALLEY... NORTHWEST WINDS SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY: 12 TO 23 PERCENT. * TIMING: CRITICAL WIND AND RELATIVE HUMIDITY THRESHOLDS WILL BE BETWEEN 2PM AND 9PM WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * LIGHTNING: ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PALOUSE OR SOUTHERN ZONE 674 TONIGHT INTO EARLY THURSDAY MORNING WITH LAL OF 3. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
938 WWUS86 KOTX 110400 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 900 PM PDT WED JUL 10 2013 ...PASSING DRY COLD FRONTS WILL BRING GUSTY WIND AND LOW RELATIVE HUMIDITY TO LOWLAND LOCATIONS TODAY AND THURSDAY DURING THE AFTERNOON AND EARLY EVENING HOURS... .A DRY COLD FRONT PASSAGE THIS AFTERNOON WILL RESULT IN INCREASED WIND AND LOW RELATIVE HUMIDITY FROM THE CASCADE VALLEYS TO THE IDAHO BORDER. BREEZY WINDS AND DRY CONDITIONS WILL CONTINUE THROUGH MUCH OF THE DAY ON THURSDAY. THE MOST CRITICAL TIMES OF WINDS AND LOW RELATIVE HUMIDITY WILL BE FROM 2PM TO 8PM WITH LIGHTER WINDS AND FAIR RH RECOVERIES EXPECTED DURING THE OVERNIGHT HOURS. THERE IS ALSO A SMALL CHANCE FOR DRY LIGHTNING ACROSS THE PALOUSE LATE TONIGHT INTO EARLY THURSDAY MORNING. WAZ684-110500- /O.EXP.KOTX.FW.W.0002.000000T0000Z-130711T0400Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 900 PM PDT WED JUL 10 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 684... THE RED FLAG WARNING FOR THE OKANOGAN AND METHOW VALLEYS HAS BEEN ALLOWED TO EXPIRE. WINDS ARE DECREASING THIS EVENING AND RELATIVE HUMIDITIES ARE SLOWLY RISING. WEST TO SOUTHWEST WINDS 5 TO 15 MPH IS EXPECTED THROUGH THE NIGHT. $$ WAZ673-674-676-677-111400- /O.CON.KOTX.FW.W.0002.000000T0000Z-130712T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 900 PM PDT WED JUL 10 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...674... 676 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY: 12 TO 23 PERCENT. * TIMING: CRITICAL WIND AND RELATIVE HUMIDITY THRESHOLDS WILL BE BETWEEN 2PM AND 9PM WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * LIGHTNING: ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PALOUSE OR SOUTHERN ZONE 674 TONIGHT INTO EARLY THURSDAY MORNING WITH LAL OF 3. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
550 WWUS86 KOTX 111134 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 434 AM PDT THU JUL 11 2013 ...COOL AND VERY DRY AIR MOVING INTO THE REGION TODAY WILL BRING GUSTY WINDS AND LOW RELATIVE HUMIDITIES TO LOWLAND LOCATIONS DURING THE AFTERNOON AND EARLY EVENING HOURS... .BREEZY WINDS AND DRY CONDITIONS WILL REDEVELOP TODAY. DEPSITE ROUGHLY 10 DEGREES OF COOLING THIS AFTERNOON...VERY DRY AIR MOVING INTO THE REGION COMBINED WITH BREEZY WINDS WILL BRING ANOTHER AFTERNOON OF CRITICAL WIND AND LOW RELATIVE HUMIDITIES BETWEEN THE HOURS OF 2PM AND 8PM. ISOLATED THUNDERSTORMS ACROSS THE PALOUSE AND IDAHO PANHANDLE WILL TAPER OFF BY LATE MORNING. WAZ673-674-676-677-112000- /O.CON.KOTX.FW.W.0002.000000T0000Z-130712T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 434 AM PDT THU JUL 11 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673... 674...676 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY: 12 TO 25 PERCENT. * TIMING: CRITICAL WIND AND RELATIVE HUMIDITY THRESHOLDS WILL BE BETWEEN 2PM AND 9PM THIS AFTERNOON. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * LIGHTNING: ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PALOUSE OR SOUTHERN ZONE 674 AND THE IDAHO PANHANDLE OR SOUTHERN ZONE 101 THROUGH 9AM THURSDAY MORNING WITH LAL OF 3 DECREASING TO 2. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
900 WWUS86 KOTX 112040 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 140 PM PDT THU JUL 11 2013 ...COOL AND VERY DRY AIR MOVING INTO THE REGION TODAY WILL BRING GUSTY WINDS AND LOW RELATIVE HUMIDITIES TO LOWLAND LOCATIONS DURING THE AFTERNOON AND EARLY EVENING HOURS... .BREEZY WINDS AND DRY CONDITIONS WILL REDEVELOP TODAY. DEPSITE ROUGHLY 10 DEGREES OF COOLING THIS AFTERNOON...VERY DRY AIR MOVING INTO THE REGION COMBINED WITH BREEZY WINDS WILL BRING ANOTHER AFTERNOON OF CRITICAL WIND AND LOW RELATIVE HUMIDITIES BETWEEN THE HOURS OF 2PM AND 8PM. WAZ673-674-676-677-120400- /O.CON.KOTX.FW.W.0002.000000T0000Z-130712T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 140 PM PDT THU JUL 11 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673... 674...676 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 25 TO 30 MPH. WINDS DOWN THE KITTITAS VALLEY WILL BE 20 TO 25 MPH WITH GUSTS UP TO 30 TO 35 MPH. * RELATIVE HUMIDITY: 12 TO 25 PERCENT. * TIMING: CRITICAL WIND AND RELATIVE HUMIDITY THRESHOLDS WILL BE BETWEEN 2PM AND 9PM THIS AFTERNOON. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
126 WWUS86 KOTX 120400 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 900 PM PDT THU JUL 11 2013 WAZ673-674-676-677-120500- /O.EXP.KOTX.FW.W.0002.000000T0000Z-130712T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 900 PM PDT THU JUL 11 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...674... 676 AND 677... THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE FOR PORTIONS OF CENTRAL AND EASTERN WASHINGTON. NORTHWEST WINDS DO REMAIN ELEVATED THIS EVENING...ANYWHERE FROM 15 TO 20 MPH ACROSS AREAS SUCH AS ELLENSBURG...WENATCHEE...EPHRATA...MOSES LAKE AND DOUGLAS. HOWEVER RELATIVE HUMIDITIES HAVE STARTED TO INCREASE ENOUGH TO WARRANT THE WARNING TO EXPIRE. NORTHWEST WINDS WILL CONTINUE TO DECREASE, BUT WILL REMAIN IN THE 5 TO 15 MPH RANGE OVERNIGHT. $$ LN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 10, 2:46 AM PDT, 25 minutes earlier.
Area forecast discussion, Jul 10, 2:46 AM PDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
246 AM PDT Wed Jul 10 2013
.SYNOPSIS...
High pressure will bring dry and warm weather through today. An
approaching system will promote breezy winds this afternoon.
Thursday to Saturday will be occasionally breezy with near or
slightly below normal temperatures. there will be a slight chance
of showers and thunderstorms for Friday and Saturday, especially
around the northern mountains. A warming trend is expected early
next week, with a slight chance of thunderstorms over the eastern
mountains by Tuesday afternoon.
&&
.DISCUSSION...
Wednesday through Thursday evening: A deep upper-level trof
will swing into Western Canada Wednesday then sag into the Pac NW
Thursday. This will usher a cold front through the region on
Wednesday followed by strong cold advection through much of day
Thursday. For the most part, this will be a dry cold front passage
with a well pronounced dry slot punching across the region
Thursday leading to mostly clear skies and dry conditions for most
locations. The one exception will be a layer of elevated
instability and moisture getting drawn northward into southeastern
WA and the lower ID Panhandle Wednesday night into Thursday
morning before the main trof sags into the region. Models have
come into better agreement regarding the placement of this
instability axis (100-200 J/kg of MUCAPE within the 700-500mb
layer) which is expected to stretch from the Blue Mtns...through
the Palouse... and into the Central Panhandle Mtns of Idaho. There
are a few fragments of energy shearing from the upper-level low
off the CA Coast, otherwise lift along the approaching upper-level
front will be the triggers for nocturnal convection and given
increasing confidence, we have introduced dry thunderstorms
through the overnight periods. NAM does spit out QPF amts from
0.01 to 0.06" but strengthening 700-500mb flow (on the order of
40-45 kts) within this axis of instability should promote rapid
storm motion and very small chances for measurable rain unless
storms begin training.
The main issues with the dry cold front passage will be related
to fire weather and potential for rapid fire spread. The cold
front on Wednesday will be late in the day allowing temperatures
to warm near or slightly warmer then Tuesday or into the 90's for
most lowlands. Pressure gradients will begin strengthening by
midday and continue well into the evening as a 1000mb low deepens
over southern Alberta. This will set the stage for 10-12mb KGPI-
KPDX cross CWA pressure gradient yielding increasing winds on the
order of 10-20 mph and gusts to 30 mph. Gusts across the
Basin, West Plains, and Palouse will be lower...generally near
25 mph and sustained winds of 14-19 mph will be more of an issue.
With the warm temperatures, afternoon humidities between 12-20%,
and sustained winds near 15mph or greater...we have gone ahead and
upgraded the fire weather watch to a red flag warning. Critical
wind and RH combinations will focus within the 2PM to 8PM
time-frame with the strongest winds within the Wenatchee Valley and
Waterville Plateau likely to be the strongest of the region
(sustained 20-25 mph) and peak between 5-8PM.
Winds will settle down overnight Wednesday however as the trof
sags into the region on Thursday...strong cold advection will
continue to bring breezy winds across the region. The strongest
winds will once again focus from the East Slopes to the ID border
including the Columbia Basin... Waterville Plateau...and Palouse.
Despite the cooler temperatures on Thursday, dry air will remain
in place and the combination of breezy winds and low RH's will
keep an elevated risk for wildfire spread so the Red Flag Warning
will continue through Thursday evening. So the fire weather
highlights will state from Wednesday afternoon through Thursday
evening but the most critical times will be 2PM through 8PM on
each of these afternoons. /sb
Friday through Sunday...While no models suggest any significant
weather systems expected through the area for the rest of the
short term...a series of weak ripples in the upper level flow will
brush through the region...the main effect of which will be to
shove the surface thermal trough eastward into Montana leading to
slightly cooler high temperatures...slightly below normal for
Friday and Saturday and then creeping back to normal by Sunday.
Also locally breezy westerly winds will persist each afternoon
an evening over much of the basin and especially near the Cascade
gaps. The potential for any precipitation is small...with the best
chance being a mere slight threat of some showers and
thunderstorms with an approaching wave on Friday night and
Saturday morning. This wave is expected to weaken as it transits
the region...and moisture is sparse with only marginal elevated
instability. Thus...there is little to be concerned about as far
as any appreciable thunder threat at this time.
Sunday night through Tuesday...the latest available models all
suggest a return to a ridgy summer pattern in the extended period
featuring temperatures rebounding to above normal through the
middle of next week...with seasonably dry conditions and
primarily terrain driven light winds. There is a potential for some
monsoonal moisture to work it's way into the region on or about
Tuesday...which will provide likely the only possibility of any
thunderstorms way out in the far reaches of the extended
period...too early to put much faith in this possibility and thus
warranting only 20 percent pops at this time. /Fugazzi
&&
.AVIATION...
06Z TAFS: VFR conditions at all TAF sites through 06z Thur.
Southwesterly winds will begin to increase btwn 18-21z Wed.
Sustained winds 15-20 mph is possible with gusts up to 25 mph. The
windier TAF locations will be KMWH and KEAT. Winds will remain
elevated through the evening hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 91 58 81 54 78 53 / 0 0 0 0 0 20
Coeur d'Alene 90 57 80 52 77 52 / 0 10 0 0 0 20
Pullman 89 53 80 48 78 50 / 0 20 10 0 0 10
Lewiston 97 63 90 57 88 58 / 0 20 10 10 10 10
Colville 92 56 85 49 81 51 / 0 0 0 0 10 20
Sandpoint 86 53 79 47 76 48 / 0 0 0 0 10 20
Kellogg 89 56 77 50 76 52 / 0 20 10 10 10 20
Moses Lake 95 59 86 55 84 56 / 0 0 0 0 0 10
Wenatchee 91 62 84 57 82 58 / 0 0 0 0 0 10
Omak 94 59 85 54 81 55 / 0 0 0 10 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM this afternoon to 9 PM PDT Thursday
for East Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 9, 1:50 PM PDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 150 PM PDT TUE JUL 9 2013 IDZ001>004-026-027-WAZ031-032-037-038-043-102100- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-OKANOGAN VALLEY- 150 PM PDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ033>036-041-042-044-102100- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- WATERVILLE PLATEAU- 150 PM PDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW RELATIVE HUMIDITY AND GUSTY WIND BETWEEN THE HOURS OF 2 PM AND 9 PM PDT WEDNESDAY AND THURSDAY COULD ALLOW FOR RAPID FIRE GROWTH IF IGNITIONS OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.
Nearby
Red Flag Warnings in Washington, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.